Alert archive / Washington / Wind Advisories in 2017
Wind Advisory 2, NWS Portland, OR
NWS Portland, OR issued this wind advisory at Jan 13, 2017, 9:10 PM PST. It was in force for 31 hr.
The area
The counties it named.
The facts
- Issued
- Jan 13, 2017, 9:10 PM PST (05:10 UTC)
- Expired
- Jan 15, 2017, 4:00 AM PST
- In force
- 31 hr
- Issued by
- NWS Portland, OR
The text
As transmitted.
411 WWUS76 KPQR 140510 NPWPQR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 910 PM PST FRI JAN 13 2017 ORZ006-WAZ039-141400- /O.NEW.KPQR.WI.Y.0002.170114T0510Z-170115T0600Z/ GREATER PORTLAND METRO AREA-GREATER VANCOUVER AREA- INCLUDING THE CITIES OF...GRESHAM...WASHOUGAL 910 PM PST FRI JAN 13 2017 ...WIND ADVISORY IN EFFECT UNTIL 10 PM PST SATURDAY FOR THE EASTERN SECTIONS OF THE GREATER PORTLAND AND VANCOUVER METRO AREAS... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PST SATURDAY FOR THE EASTERN SECTIONS OF THE GREATER PORTLAND AND VANCOUVER METRO AREAS NEAR THE COLUMBIA RIVER GORGE. * WINDS: EAST WINDS 20 TO 30 MPH WITH GUSTS 40 TO 50 MPH. * TIMING: THROUGH TONIGHT AND SATURDAY AND INTO SATURDAY EVENING. * LOCATIONS INCLUDE: GRESHAM...WASHOUGAL. * IMPACTS: WINDS MAY BE STRONG ENOUGH TO CAUSE TREE DAMAGE AND POSSIBLY DISRUPT POWER. AREAS WITH SNOW COVER MAY SEEING BLOWING SNOW THAT COULD REDUCE VISIBILITIES AND CAUSE TRAVEL PROBLEMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 45 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ FOR ADDITIONAL WEATHER INFORMATION VISIT OUR WEB SITE AT WWW.WEATHER.GOV/PORTLAND
5 follow-up statements
556 WWUS76 KPQR 141327 NPWPQR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 527 AM PST SAT JAN 14 2017 ORZ006-WAZ039-150600- /O.CON.KPQR.WI.Y.0002.000000T0000Z-170115T0600Z/ GREATER PORTLAND METRO AREA-GREATER VANCOUVER AREA- INCLUDING THE CITIES OF...GRESHAM...WASHOUGAL 527 AM PST SAT JAN 14 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING FOR EASTERN PORTIONS OF THE PORTLAND AND VANCOUVER METRO AREA... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. * WINDS: EAST WINDS 20 TO 30 MPH WITH GUSTS 40 TO 50 MPH. WINDS WILL BE STRONGEST NEAR THE COLUMBIA GORGE AND ARE EXPECTED TO BE MUCH LIGHTER FOR OTHER PORTIONS OF THE METRO AREA. * TIMING: THROUGH THIS EVENING. * LOCATIONS INCLUDE: TROUTDALE...GRESHAM...WASHOUGAL * IMPACTS: WINDS MAY BE STRONG ENOUGH TO CAUSE TREE DAMAGE AND POSSIBLY DISRUPT POWER. AREAS WITH SNOW COVER MAY SEEING BLOWING SNOW THAT COULD REDUCE VISIBILITIES AND CAUSE TRAVEL PROBLEMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 45 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ WEAGLE
408 WWUS76 KPQR 142206 NPWPQR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 206 PM PST SAT JAN 14 2017 ORZ006-WAZ039-150600- /O.CON.KPQR.WI.Y.0002.000000T0000Z-170115T0600Z/ GREATER PORTLAND METRO AREA-GREATER VANCOUVER AREA- INCLUDING THE CITIES OF...GRESHAM...WASHOUGAL 206 PM PST SAT JAN 14 2017 ...WIND ADVISORY REMAIN IN EFFECT UNTIL 10 PM PST THIS EVENING FOR EASTERN PORTIONS OF THE PORTLAND AND VANCOUVER METRO AREA... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. * WINDS: EAST WINDS 20 TO 30 MPH WITH GUSTS 40 TO 50 MPH UNTIL 10 MPH. WINDS WILL BE STRONGEST NEAR THE COLUMBIA GORGE AND EAST PORTLAND/VANCOUVER METRO...AND ARE EXPECTED TO BE MUCH LIGHTER FOR OTHER PORTIONS OF THE METRO AREA. AFTER 10 PM EAST METRO LOCATIONS CAN STILL EXPECT BREEZY EAST WINDS AT 15 TO 25 MPH GUSTING TO 30 TO 35 MPH. * TIMING: THROUGH 10 PM THIS EVENING. * LOCATIONS INCLUDE: TROUTDALE...GRESHAM...WASHOUGAL * IMPACTS: WINDS MAY BE STRONG ENOUGH TO CAUSE TREE DAMAGE AND POSSIBLY DISRUPT POWER. AREAS WITH SNOW COVER MAY SEEING BLOWING SNOW THAT COULD REDUCE VISIBILITIES AND CAUSE TRAVEL PROBLEMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 45 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ DRB
330 WWUS76 KPQR 150007 CCA NPWPQR URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE PORTLAND OR 407 PM PST SAT JAN 14 2017 ORZ006-WAZ039-150600- /O.COR.KPQR.WI.Y.0002.000000T0000Z-170115T0600Z/ GREATER PORTLAND METRO AREA-GREATER VANCOUVER AREA- INCLUDING THE CITIES OF...GRESHAM...WASHOUGAL 407 PM PST SAT JAN 14 2017 ...WIND ADVISORY REMAIN IN EFFECT UNTIL 10 PM PST THIS EVENING FOR EASTERN PORTIONS OF THE PORTLAND AND VANCOUVER METRO AREA... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. * WINDS: EAST WINDS 20 TO 30 MPH WITH GUSTS 40 TO 50 MPH UNTIL 10 PM THIS EVENING. WINDS WILL BE STRONGEST NEAR THE COLUMBIA GORGE AND EAST PORTLAND/VANCOUVER METRO...AND ARE EXPECTED TO BE MUCH LIGHTER FOR OTHER PORTIONS OF THE METRO AREA. AFTER 10 PM EAST METRO LOCATIONS CAN STILL EXPECT BREEZY EAST WINDS AT 15 TO 25 MPH GUSTING TO 30 TO 35 MPH. * TIMING: THROUGH 10 PM THIS EVENING. * LOCATIONS INCLUDE: TROUTDALE...GRESHAM...WASHOUGAL. * IMPACTS: WINDS MAY BE STRONG ENOUGH TO CAUSE TREE DAMAGE AND POSSIBLY DISRUPT POWER. AREAS WITH SNOW COVER MAY SEEING BLOWING SNOW THAT COULD REDUCE VISIBILITIES AND CAUSE TRAVEL PROBLEMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 45 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ DRB
372 WWUS76 KPQR 150412 NPWPQR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 812 PM PST SAT JAN 14 2017 ORZ006-WAZ039-151200- /O.EXT.KPQR.WI.Y.0002.000000T0000Z-170115T1200Z/ GREATER PORTLAND METRO AREA-GREATER VANCOUVER AREA- INCLUDING THE CITIES OF...GRESHAM...WASHOUGAL 812 PM PST SAT JAN 14 2017 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM PST SUNDAY FOR THE EASTERN SECTIONS OF THE GREATER PORTLAND AND VANCOUVER METRO AREAS... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 AM PST SUNDAY. * WINDS: EAST WINDS 20 TO 30 MPH WITH GUSTS 40 TO 50 MPH. WINDS WILL BE STRONGEST NEAR THE COLUMBIA GORGE AND IN THE EASTERN SECTIONS OF THE GREATER PORTLAND AND VANCOUVER METRO AREAS...AND ARE EXPECTED TO BE MUCH LIGHTER FOR OTHER PORTIONS OF THE METRO AREA. * TIMING: WINDS WILL CONTINUE MUCH OF TONIGHT...DECREASING BY 4 AM EARLY SUNDAY MORNING. * LOCATIONS INCLUDE: GRESHAM...WASHOUGAL. * IMPACTS: WINDS MAY BE STRONG ENOUGH TO CAUSE TREE DAMAGE AND POSSIBLY DISRUPT POWER. AREAS WITH SNOW COVER MAY SEEING BLOWING SNOW THAT COULD REDUCE VISIBILITIES AND CAUSE TRAVEL PROBLEMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 45 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ FOR ADDITIONAL WEATHER INFORMATION VISIT OUR WEB SITE AT WWW.WEATHER.GOV/PORTLAND
853 WWUS76 KPQR 151150 NPWPQR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 350 AM PST SUN JAN 15 2017 ORZ006-WAZ039-151300- /O.EXP.KPQR.WI.Y.0002.000000T0000Z-170115T1200Z/ GREATER PORTLAND METRO AREA-GREATER VANCOUVER AREA- INCLUDING THE CITIES OF...GRESHAM...WASHOUGAL 350 AM PST SUN JAN 15 2017 ...WIND ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS MORNING FOR EASTERN PORTIONS OF THE PORTLAND AND VANCOUVER METRO AREA... WINDS HAVE EASED A LITTLE OVERNIGHT...WITH EAST WIND GUSTS EXPECTED TO REMAIN IN THE 30 TO 40 MPH RANGE NEAR THE COLUMBIA GORGE TODAY. THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 4 AM PST EARLY THIS MORNING. $$ WEAGLE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Portland, OR wrote its last area forecast discussion before this wind advisory went out at Jan 13, 8:36 PM PST, 34 minutes earlier.
Area forecast discussion, Jan 13, 8:36 PM PST, 34 minutes before
Area Forecast Discussion National Weather Service Portland Oregon 836 PM PST Fri Jan 13 2017 .SYNOPSIS...High pressure will hold over the region through the weekend. However, a weak weather system will move through the ridge Saturday night and Sunday morning, but the bulk of the energy is expected to dive south toward California. Valley inversions will strengthen through the weekend. A significant pattern shift is expected to develop early next week, with a more progressive Pacific jet stream bringing a series of milder and wet frontal systems through the forecast area, especially Tuesday through Wednesday. There is the potential for significant freezing rain in the Columbia River Gorge and Upper Hood River Valley Monday night and Tuesday. Unsettled weather continues late next week. && .SHORT TERM...Tonight through Monday...A weak disturbance off the Washington coast will spread mainly higher clouds through southwest Washington and northwest Oregon tonight and Saturday morning. Thus, the dry cold weather will continue. The clouds may affect the minimum temperatures some tonight, keeping them a bit above those from this morning. But it will still be cold as a lot of inland areas didn't make freezing today and a lot of snow cover still remains. Also, there were some low clouds that lingered this afternoon in the eastern Willamette Valley and suspect some of that will expand tonight along with some local freezing fog, though the higher clouds may interfere some with this. Look for some also up near Kelso and Scappoose. Another splitting system is expected to approach the forecast area late Saturday and Saturday night. The models say that the main energy will dig south toward California and that southwest Washington and northwest Oregon should mainly stay dry. Clouds may be a bit thicker Saturday night and Sunday morning than those tonight and early Saturday, but we will be hard pressed to see any precipitation. Easterly gradients through the Gorge have reach -10 mb this evening, and will likely stay that way through Saturday, weakening a little Saturday night and some more Sunday. Thus expect east winds especially near the Columbia River that will tend to negate much of a chance of any precipitation due to the dry low level air mass. The air mass aloft will be slowly warming this weekend due to an upper ridge near the coast. The Oregon Coast Range mid and upper slopes along with the Cascade west slopes will gradually warm over the next couple of days due to the deepening inversions. After Sunday, the upper ridge axis sharpens and moves closer to the coast late Sunday and Sunday night. The NAM also strengthens the KTTD-KDLS gradient just a bit, which will likely have some implications in the beginning of the extended period. The upper ridge weakens Monday as a strong jet in the Central Pacific starts to migrate toward the coast. Models in good agreement showing warm-frontal over-running precipitation reaching the far northwest part of the forecast area Monday afternoon. Tolleson .LONG TERM...No Changes. Previous discussion follows... Monday night through Friday...A significant warm-up is in store for Northwest Oregon and Southwest Washington, with an atmospheric river tapping into a tropical airmass and bringing significant moisture in with this system. PWAT values of 1.0-1.25 will move in with the stream of moisture Tuesday morning, bringing the heaviest rain Tuesday through Wednesday morning. With the strong front moving across the area Wednesday, looks likely we will see strong winds along the Coast and breezy conditions inland late Tuesday night into Wednesday morning. Showers will continue on and off Wednesday afternoon through the end of the week. Snow levels will lift up to near 7000 feet Tuesday morning and 8000 feet by Tuesday evening. This warmer air combined with rain will lead to snowmelt. Expect significant amounts of snowmelt in the Coast Range, and at least some snowmelt coming out of the Cascades as well, Tuesday and Wednesday which will add runoff in addition to the heavy rain. The best chance for flooding will be where the axis of heaviest rain sets up, which will see 2 to 4 inches of rain in valleys, and 5+ inches of rain in Coastal Mountains and Cascades. There is still uncertainty where this axis will set up, so keep an eye on the forecast as we get closer to this event. Behind this system, expect snow levels to drop to around 3000 to 3500 feet by Thursday, and a chance of going even lower into next weekend. -McCoy && .AVIATION...A low MVFR to IFR stratus deck will remain banked up over the east side of the Willamette Valley and against the Cascade Foothills tonight into Sat. KEUG will remain near or in the western edge of this stratus deck through at least much of Sat. Elsewhere, VFR conditions are likely to remain prevalent across northwest Oregon through Sun as the result of a continued offshore flow, with just a few areas of IFR conditions in patchy fog/low stratus possible between 06z tonight and 19z Sat in the Willamette Valley and along the lower Columbia. Windy conditions will persist near the west end of the Gorge. KPDX AND APPROACHES...At the terminal, east to southeast surface winds and continued VFR conditions through the period with a broken to overcast high cirrus deck. Meanwhile, east winds gusting to 30-35 kt are likely to continue through Sat over eastern approaches. Cullen && .MARINE...Benign conditions with winds generally under 15 kt will continue through Sun night. Seas remain rather small (generally 4 to 5 ft) through Sat afternoon, when a modest west swell begins to arrive. Expect seas building to near 10 ft by the end of the weekend. A more active weather pattern resumes next week as a series of Pacific fronts move across the waters. Winds and seas will build Mon through Tue, with gales becoming likely by Tue. Seas may reach 20 ft by Wed. Cullen && .PQR WATCHES/WARNINGS/ADVISORIES... OR...None. WA...None. PZ...None. && Interact with us via social media: www.facebook.com/NWSPortland www.twitter.com/NWSPortland This discussion is for Northwest Oregon and Southwest Washington from the Cascade crest to 60 nautical miles offshore. The area is commonly referred to as the forecast area.
Nearby
Wind Advisories in Washington, 2017Wind Advisories in Oregon, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.